RUSSELL E. RANDALL JR., M.D.; RAPHAEL J. OSHEROFF, M.D.; SEYMOUR BAKERMAN, M.D.; JOHN G. SETTER, M.D.
To the editor: Bismuth nephrotoxicity usually results in acute oliguric renal failure (1), although transitory proximal tubular dysfunction has followed the ingestion of bismuth sodium triglycollamate (2). We have studied a 7-year-old boy who developed severe oliguric renal failure after an intramuscular injection of 200 mg of bismuth thioglycollate for warts (verruca vulgaris). A severe uremic syndrome was managed by hemodialysis for 10 days, at which time spontaneous diuresis occurred with subsequent complete recovery. We recorded certain laboratory data that may provide valuable diagnostic clues to the presence of heavy metal poisoning.
During the acute illness the pattern of increased
Learn more about subscription options.
Register Now for a free account.
RANDALL RE, OSHEROFF RJ, BAKERMAN S, SETTER JG. Bismuth Nephrotoxicity. Ann Intern Med. 1972;77:481–482. doi: 10.7326/0003-4819-77-3-481
Download citation file:
Published: Ann Intern Med. 1972;77(3):481-482.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only